Lawyers and Settlements
Home Page >> News Articles >> And the Levaquin Torn Tendons Just Keep ..

And the Levaquin Torn Tendons Just Keep on A-Comin'

. By
Boston, MALawsuits over the tendon-rupturing characteristics of Levaquin continue to mount, with the filing in October of a Levaquin lawsuit in Massachusetts District Court alleging that defendants Ortho-McNeil Pharmaceuticals Inc., Johnson & Johnson, and Johnson & Johnson Pharmaceutical Research & Development, LLC marketed Levaquin for treatment of minor illnesses in spite of the risks associated with the medication.

The lawsuit is but one of a series of actions numbering well beyond a thousand. According to those in the legal community tracking the Levaquin side effects file, there are about 750 Levaquin lawsuits pending in federal court with an additional 570 on the books in state court. The lawsuits have been consolidated into a multi-district litigation, with the first trial slated to get underway this month.

Levaquin (levofloxacin) is a member of a class of drugs known as quinolones, which are prescribed to fight bacterial infections such as bronchitis and sinusitis. A fluoroquinolone, Levaquin is said to be extremely effective at eradicating such infections. However, the adverse reactions associated with the Levaquin medication continue to be a major concern with the drug.

Specifically, Levaquin tendon problems—which can prove debilitating to Levaquin patients. In his lawsuit, co-plaintiff William A. Ingraham (together with Carol Ingraham) alleges that safer drugs were available to him. However he was not aware of the risks associated with Levaquin when he used the medication.

The Ingraham lawsuit alleges that Levaquin has not only been linked to tendon rupture, but that patients aged 60 or older together with those who are on corticosteroid therapy are at greater risk.

The US Food and Drug Administration (FDA) has since mandated a black box warning for Levaquin torn tendons, as well as tendonitis.

Ingraham suffered Levaquin tendon problems as the result of using Levaquin. The plaintiffs have elected a trial by jury. The lawsuit was filed October 14th in Massachusetts District Court, Boston.

Levaquin Legal Help

If you or a loved one have suffered losses in this case, please click the link below and your complaint will be sent to a drugs & medical lawyer who may evaluate your Levaquin claim at no cost or obligation.
Request Legal Help Now

READER COMMENTS

Posted by

on
back as early as mid 1990's I was given Cipro and other quinolone drugs for bronchial and pneomonia symtoms and suffered repeated problems and severe pain in my achilles tendons, wrist tendons and shoulders along with digestive problems, liver toxisity and kidney problems. I had to have repeated injections of cortico-steriods to releive the pain and inflamation in my achillies tendons which resulted in my having to wear shoes that didn't touch or rest on the tendons as that would agravate the problems. this went on for years and I still have bouts tendinitis that can last months which debitates me from any walking or excercise. I have neuralgia attacks which are very painful to have anything touch my skin. This has really affected my quality of life for years

Posted by

on
I too suffered the debilitating effects of Levaquin and I am a Pharmacist . That was six years ago and the pain persists today and will never stop . If I can be of assistance to anyone regarding Levaquin toxicity please feel free to contact me . My email is caljen@Wayxcable.com . It will be my pleasure to assist any and everyone . This drug is so dangerous that I refuse to sell it in my pharmacy !

Posted by

on
I took levaquin and cipro in Aug. 2001 for pneumonia. After 3 days of cipro, I developed pain in my joints(elbows, wrists and ankles). I went to a pulmonologist and was switched to four days of oral levaquin (500mgs) and four days of intravenous levaquin at NYU in NYC. I eventually needed surgery for empyema. Since then, my back injury that I had, had gotten worse. In Dec. 2001, I had MRI's taken of my back. It showed herniated discs, stenosis etc. I began physical therapy in 07-2002 and acupuncture & acupressure in 2003. I'm still going to acupuncture. While acupuncture and acupressure treats my back with a fair degree of success, my hip pain never seemed to improve.
In 2007, my acupuncturist suggested that I get an MRI of the hip, since it wasn't responding to her treatment as it should have. Because of my insurance deductable, the MRI was done in June of 2008. The MRI of my left hip, showed a tear in the gluteus minimus tendon. This tendon is responsible for the same movement as the rotator cuff of the shoulder. We are not sure at what point in time this tear occured.
This has left me with severe pain. I also have a slight limp, which alters my gait, exacerbating the back pain. I cannot sit unless my left leg is elevated. I use a leg rest in my car that my husband fashioned out of stryofoam and duct tape. I also have to sleep in a recliner.
It seems now that all my joints hurt. I have golf and tennis elbow too. My hands and leg cramp up for no reason. I don't think that this medication ever leaves the body. It's like a lifetime poisoning to the body.
I also experience sensitivity to bright light, and loud noises. I bruise very easily now too. In 2001, I was 58 years of age. My retirement and my husband's now includes a life of acupuncture appt's. and pain. Something to look forward too.

ADD YOUR COMMENT ON THIS STORY

Fields marked * are mandatory. Please read our comment guidelines before posting.

*Name:

Note: Your name will be published with your comment.

*Email Address:

Your email will only be used if a response is needed.

*Your Comment:

Are you the defendant or a subject matter expert on this topic with an opposing viewpoint? We'd love to hear your comments here as well, or if you'd like to contact us for an interview please submit your details here.


Click to learn more about LawyersandSettlements.com